Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A new result for hypergeometric polynomials

Authors: Kung-Yu Chen and H. M. Srivastava
Journal: Proc. Amer. Math. Soc. 133 (2005), 3295-3302
MSC (2000): Primary 33C05, 33C45; Secondary 11B73
Published electronically: May 4, 2005
MathSciNet review: 2161152
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In some recent investigations involving differential operators for generalized Laguerre polynomials, Herman Bavinck (1996) encountered and proved a certain summation formula for the classical Laguerre polynomials. The main object of this sequel to Bavinck's work is to prove a generalization of this summation formula for a class of hypergeometric polynomials. The demonstration, which is presented here in the general case, differs markedly from the earlier proof given for the known special case. The general summation formula is also applied to derive the corresponding result for the classical Jacobi polynomials.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 33C05, 33C45, 11B73

Retrieve articles in all journals with MSC (2000): 33C05, 33C45, 11B73

Additional Information

Kung-Yu Chen
Affiliation: Department of Mathematics, Tamkang University, Tamsui 25137, Taiwan, Republic of China

H. M. Srivastava
Affiliation: Department of Mathematics and Statistics, University of Victoria, Victoria, British Columbia V8W 3P4, Canada

PII: S 0002-9939(05)07895-0
Keywords: Laguerre polynomials, generating functions, hypergeometric polynomials, Stirling numbers of the second kind, Jacobi polynomials, summation formula
Received by editor(s): February 26, 2004
Received by editor(s) in revised form: June 15, 2004
Published electronically: May 4, 2005
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia